Announcement

Collapse
No announcement yet.

Steroid questions...

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Steroid questions...

    I was just wondering what good steriods were for...does it help with the healing process at all?? or is it just a temporary fix and once your taken off them, your back to square one?...I heard they wern't that good of a choice if you have blepharitis...but I don't know about that.
    When I was put on Alrex, he did not taper me off them (it was just 3x a day for 2 weeks and then stopped abruptly) the few days after that my eyes felt worse so thats understandable I guess.
    On this site it made the comment "Tapering the drug gives the adrenal glands time to return to their normal patterns of secretion." so would that just make them useless??
    Thank you!

  • #2
    Ocular steroids should have no effect on your adrenal glands. Not enough of the steroid gets into the blood stream to have any effect on body organs such as the adrenals. They are generally used for a short time, two weeks or so, to help get inflammation under control so that other methods, such as doxy, restasis, artificial tears, warm compresses etc. can control the inflammation that remains.
    Every day with DES is like a box of chocolates...You never know what you're going to get.

    Comment


    • #3
      When I was on Lotemax to reduce inflammation (cornea and inner eyelid due to GPC), my doctor wanted me to stop taking it after about 3 weeks. I think you run the risk of steroid induced glaucoma when you are using steroid eye drops.

      Comment


      • #4
        Originally posted by mary108 View Post
        I was just wondering what good steriods were for...does it help with the healing process at all?? or is it just a temporary fix and once your taken off them, your back to square one?...I heard they wern't that good of a choice if you have blepharitis...but I don't know about that.
        When I was put on Alrex, he did not taper me off them (it was just 3x a day for 2 weeks and then stopped abruptly) the few days after that my eyes felt worse so thats understandable I guess.
        On this site it made the comment "Tapering the drug gives the adrenal glands time to return to their normal patterns of secretion." so would that just make them useless??
        Thank you!
        Hi Mary,

        Steroids are to reduce inflammation, once you are off them the inflammation and therefore symptoms will start to come back. However the hope is that once the inflammation is reduced initially by the steroids, you will be able to keep things under control by religously following your regime of drops, compresses or whatever.

        The statement that steroids aren't a good choice if you have blepharitis is I think inaccurate. Steroids can benefit anyone who has a lot of inflammation. Mary from memory you have severe symptoms but not a lot of clinical signs (ie the docs "don't believe" you have much of a problem)? Inflammation is observable to an eye doctor, so the fact that they "don't believe" you would indicate you don't have a lot of inflammation and therefore probably not much to gain from steroids, considering the risks of taking them.

        Comment


        • #5
          Thanks for this as I was wondering the same thing. On alrex as well (day 2 now) and feeling much better. You mentioned the 'hope is...', realistically if you do follow the routine will it come back overtime? What are the causes of inflammation? Thats something I had forgotten to ask the doc.

          Comment

          Unconfigured PHP Module

          Collapse

          Working...
          X

          Debug Information